MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® MOLDING & OCCLUSION BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

W. L. GORE & ASSOCIATES, INC. GORE® MOLDING & OCCLUSION BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number MOB37
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.H6: code d12: ifu statements: the molding & occlusion balloon and contralateral leg device instructions for use (ifu) were reviewed with respect to the complaint detail for the applicable region and time period, and the following ifu statements were identified in relation to the complaint.Contralateral leg: warnings on usage 10.Do not change the location of the endoprosthesis once it has started to be deployed.[otherwise, it may end up causing vascular damage or being placed in the wrong location.] possible defects and adverse events include: 1) severe adverse events: vascular spasm or vascular trauma (eg., ilio-femoral artery dissection, excessive bleeding, vascular rupture, mortality).Molding & occlusion balloon: 4) do not advance or retract the balloon catheter while the balloon is inflated.[if the balloon is advanced while the balloon is inflated, it may result in prosthesis movement, vessel damage and/or catheter damage.] 2.Device defects and adverse events: anticipated device defects and adverse events are as follows: trauma to the vessel wall, including spasm, dissection, perforation or rupture.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2025, this patient underwent an endovascular treatment for abdominal aortic aneurysm using gore® excluder® conformable aaa endoprosthesis and gore® excluder® aaa endoprosthesis.When deploying a contralateral leg component on the left side, the internal iliac artery was unintentionally covered.The physician attempted to push the contralateral leg up by a gore® molding & occlusion balloon catheter.After this attempt, rupture of the left common iliac artery was confirmed.An iliac extender was placed to cover the ruptured site.The procedure was concluded with unintentional coverage of the left internal iliac artery.The reporting physician commented as follows: during angiography, the left iliac bifurcation was misread.

Brand Name
GORE® MOLDING & OCCLUSION BALLOON CATHETER
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
tatsuya sato
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21983008
Report Number3007284313-2025-03961
Device Sequence Number14574725
Product Code MJN
UDI-Device Identifier00733132639489
UDI-Public(01)00733132639489(17)271021
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172567
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMOB37
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Initial Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale